Alert archive / Pennsylvania / Flash Flood Warnings in 2016
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 3, 2016, 8:11 AM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 8:11 AM EDT (12:11 UTC)
- Expired
- Jun 3, 2016, 11:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:01 AM EDT | FLASH FLOOD | 4 Ne Ligonier, PA | REPORTED AT RAMSEY RD , LIGONIER PA FLASH FLOODING ROADWAY: RT 711/RAMSEY RD ... CREEK FLOODING OVER THE BANKS ONTO ROADWAY. |
| Jun 3, 9:02 AM EDT | FLASH FLOOD | 4 Ene Ligonier, PA | REPORTED AT 1041 AUTUMN LEAVES RD , LIGONIER PA ROADWAY IS FLOODED. . |
| Jun 3, 9:08 AM EDT | FLASH FLOOD | 3 Ene Ligonier, PA | REPORTED AT 516 FEATHER LN , LIGONIER PA IN RESIDENCE AND PERSON SURROUNDED BY WATER .. WESTMORELAND COUNTY WATER RESCUE UNITS ASSISTING. |
| Jun 3, 9:10 AM EDT | FLASH FLOOD | 2 Ene Ligonier, PA | REPORTED AT ELK LN , LIGONIER PA ROADWAY FLOODING AT RT 711. |
| Jun 3, 9:10 AM EDT | FLASH FLOOD | 4 Nne Laurel Mountain, PA | REPORTED AT 1102 HARVEY RD , LIGONIER PA CREEK FLOODING ROADWAY. |
| Jun 3, 9:20 AM EDT | FLASH FLOOD | 3 Ene Ligonier, PA | REPORTED AT 325 MOREL LN , LIGONIER PA LIGONIER TWP .. YARD FLOODING COMING INTO HOUSE. . |
| Jun 3, 9:25 AM EDT | FLASH FLOOD | 3 Ene Ligonier, PA | REPORTED AT CLIFFORD WOODS RD , LIGONIER PA BRIDGE WASHED OUT. ROAD DEPARTMENT ON SCENE. . |
| Jun 3, 9:26 AM EDT | FLASH FLOOD | 3 Ene Ligonier, PA | REPORTED AT 519 SPRINGFIELD LN , LIGONIER PA HOUSE SURROUNDED BY WATER .. WATER RESCUE TEAM DEPLOYED . |
| Jun 3, 9:27 AM EDT | FLASH FLOOD | 1 Ene Ligonier, PA | 3588 RT 711 .. VEHICLE IN WATER .. CREWS ENROUTE. WATER RESCUE CREWS ENROUTE. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WGUS51 KPBZ 031213 FFWPBZ PAC129-031515- /O.NEW.KPBZ.FF.W.0010.160603T1211Z-160603T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 811 AM EDT FRI JUN 3 2016 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA... * UNTIL 1115 AM EDT * AT 811 AM EDT...RADAR INDICATED THAT ABOUT 4 INCHES OF TOTAL RAIN HAS FALLEN OVER THE HANNAS RUN BASIN OF EAST CENTRAL WESTMORELAND COUNTY. THIS IS NEAR THE TOWNS OF WILPEN, OAK GROVE, AND WATERFORD. PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 4032 7912 4026 7909 4024 7923 4031 7923 $$ 15
2 follow-up statements
897 WGUS71 KPBZ 031234 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 832 AM EDT FRI JUN 3 2016 PAC129-031515- /O.CON.KPBZ.FF.W.0010.000000T0000Z-160603T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTMORELAND PA- 832 AM EDT FRI JUN 3 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR EAST CENTRAL WESTMORELAND COUNTY... AT 832 AM EDT...RADAR INDICATED HEAVY RAIN ENDING ACROSS THE WARNED AREA. FLASH FLOODING IS STILL EXPECTED AS RUNOFF FROM THE RAIN CONTINUES. ESTIMATES ARE THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN THIS AREA TO THE NORTHEAST OF LIGONIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY OR BE SWEPT AWAY. STREAM BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 4032 7912 4026 7909 4024 7923 4031 7923 $$
235 WGUS71 KPBZ 031409 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1006 AM EDT FRI JUN 3 2016 PAC129-031416- /O.CAN.KPBZ.FF.W.0010.000000T0000Z-160603T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTMORELAND PA- 1006 AM EDT FRI JUN 3 2016 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL WESTMORELAND COUNTY IS CANCELLED... RUNOFF FROM THE HEAVY RAINFALL HAS DIMINISHED AND FLOOD WATER WILL GRADUALLY RECEDE. AREAS OF PONDED WATER WILL REMAIN, SO PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 4032 7912 4026 7909 4024 7923 4031 7923 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:28 AM EDT, 43 minutes earlier.
Area forecast discussion, Jun 3, 7:28 AM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 728 AM EDT FRI JUN 3 2016 .SYNOPSIS... Slow moving cold front will keep in the risk for showers and storms through much of the day. Rain will return once again on Saturday as low pressure will keep most of the weekend wet. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Shortwave moving northeast along boundary is taking bulk of showers and isolated thunderstorms east of pittsburgh and these will continue to exit east through mid morning. Adjusted pops this morning based on radar trends. Previous discussion follows. Showers and storms continue to fire along the quasi-stationary front. There appears to be just enough low-level instability to allow for a buoyant enough atmosphere which is conducive to sustaining the activity. The axis of the activity will move slowly southeastward throughout the day as the surface boundary continues to drift in the same direction. The problem is that the flow aloft remains zonal, and without a strong push in the upper levels, the front has little incentive to exit the area. Clouds will also decrease to the north of the boundary. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... Front finally clears the area this evening, which should allow for a break in the activity overnight. The entire weekend forecast remains problematic due to continued differences in operational model solutions. Today's front will return sometime on Saturday and bring showers and storms back into the area. The front will be pushed northward by a deepening surface low which will track across the midwest Saturday afternoon. The surface wave will reach Western Ohio late Saturday night and continue to track east-northeastward for the remainder of the weekend. Again model differences remain an issue, but the low's associated cold front will cross the area Sunday afternoon or evening. This will setup a rather wet second half of the weekend. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A developing eastern trough and embedded shortwaves, which will swing through the large upper level system, will keep much of the long term unsettled with below normal temperatures. The superblend was used for the long term. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... A crossing cold front is expected to result in scattered showers, and MVFR to local IFR stratus and stratocu this morning. Conditions should gradually increase to VFR levels by this afternoon as mixing increases the ceilings height. VFR is expected to continue tonight as clouds increase with approaching low pressure. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Restrictions are likely with weekend low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 3, 4:53 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 453 AM EDT FRI JUN 3 2016 MDZ001-OHZ049-050-057>059-068-069-PAZ014-020>023-029-031-073>076- WVZ001>004-012-021-509>514-040900- GARRETT-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 453 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND INCREASE THE RISK FOR LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048-PAZ007>009-013-015-016-040900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON- 453 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 3, 6:54 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 AM EDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLASH FLOOD 1 NW ALIQUIPPA 40.63N 80.27W
06/03/2016 BEAVER PA NWS EMPLOYEE
CHAPEL ROAD FLOODED
0645 AM FLASH FLOOD HARMONY TOWNSHIP 40.61N 80.22W
06/03/2016 BEAVER PA 911 CALL CENTER
FLOODED ROADS
&&
EVENT NUMBER PBZ1601584
EVENT NUMBER PBZ1601585
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:19 PM EDT | Special Weather Statement | PBZ | Westmoreland | 56 min |
| Jun 2, 8:40 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 2, 9:10 PM EDT | Areal Flood Advisory | PBZ | Clarion, Venango | 65 min |
| Jun 2, 9:37 PM EDT | Special Weather Statement | PBZ | Butler | 23 min |
| Jun 3, 1:01 AM EDT | Flash Flood Warning | PBZ | Forest, Jefferson | 3 hr |
| Jun 3, 5:11 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver | 3 hr |
| Jun 3, 6:16 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jun 3, 7:54 AM EDT | Areal Flood Advisory | PBZ | Westmoreland | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.